Format

Send to

Choose Destination
See comment in PubMed Commons below
BMJ Case Rep. 2009;2009. pii: bcr07.2008.0467. doi: 10.1136/bcr.07.2008.0467. Epub 2009 May 25.

Cyclophosphamide-induced reversible posterior leukoencephalopathy syndrome.

Author information

1
Hospital Universitario La Paz, Neurology, Paseo de la Castellana 261, Madrid, 28046, Spain.

Abstract

Reversible posterior leukoencephalopathy syndrome (RPLS) is a clinical radiological syndrome, characterised by acute headache, altered consciousness, seizures and hypertension. The most frequent causes are hypertensive encephalopathy, eclampsia and some immunosuppressive therapies. The pathogenesis remains unclear, but it appears to be related to altered cerebral circulation, producing oedema that can be seen on MRI, and it resolves in 2 or 3 weeks. In the present report, a possible first reported case of cyclophosphamide-induced RPLS in a 27-year-old man with high blood pressure (HBP) and glomerulonephritis caused by Goodpasture syndrome, treated with cyclophosphamide during the last month and prednisone for glomerulonephritis resulting from Goodpasture syndrome without other immunosuppressive drugs, is described.Symptoms appeared during a hypertensive crisis, but when cyclophosphamide was replaced by rituximab and hypertension was controlled, the patient did not have neurological symptoms. Almost all reported cases induced by immunosuppressive therapy or other causes were associated with hypertension as well.

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for HighWire Icon for PubMed Central
    Loading ...
    Support Center